MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 40MM/-4MM

ENCORE MEDICAL, L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 40MM/-4MM
Catalog Number 508-40-103
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - stage one was 6 months ago; explanted part 508-40-103.
 
Additional Manufacturer Narrative
The reason for this revision surgery was confirmed by the representative as a two stage revision as a result glenoid bone grafting.In the latter part of 2016 the surgeon implanted (first stage) (b)(4) product and applied a bone graft.In 2017 the surgeon explanted the head implanted at stage 1 and added additional components (stage 2) to create a reverse shoulder system for the patient.The in-vivo length of patient service for the implant was 5.8 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a two stage surgery to add a bone graft and resolve shoulder issues.The scope of this investigation is limited without having the explanted parts available to (b)(4) for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
GLENOID, HEAD W/RETAINING SCREW, RSP, 40MM/-4MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6559023
Report Number1644408-2017-00345
Device Sequence Number749656
Product Code KWS
UDI-Device Identifier00888912144513
UDI-Public(01)00888912144513
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number508-40-103
Device Lot Number876C1024
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;